Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 1, 2021, 11:45 PM MDT for Arthur County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 11:45 PM MDT (05:45 UTC)
- Expired
- Sep 2, 2021, 12:30 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 40
County Arthur County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
718
WWUS83 KLBF 020545
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1145 PM MDT Wed Sep 1 2021
NEZ035-020630-
Arthur NE-
1145 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Arthur County
through 1230 AM MDT...
At 1144 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Arthur, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arthur, Sand Puddin Lake, Velma, Haythorn Lake, Jensen Lake and
McKeag.
This includes the following highways...
Highway 61 between mile markers 111 and 136.
Highway 92 between mile markers 165 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4173 10173 4174 10158 4140 10145 4140 10189
4149 10197 4166 10197
TIME...MOT...LOC 0544Z 246DEG 17KT 4148 10184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 1, 11:33 PM MDT, 12 minutes earlier.
Area forecast discussion, Sep 1, 11:33 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1233 AM CDT Thu Sep 2 2021 .SHORT TERM...(This evening through Thursday night) Issued at 400 PM CDT Wed Sep 1 2021 In the short term, afternoon highs and shower and thunderstorm chances will be the main concern. There was also some concern with the low deck of stratus hindering high temperatures today, however although the stratus has been slow to erode, it has finally eroded and temperatures are expected to rise this afternoon to near forecast, so decided not to lower temperatures. As for thunderstorm chances today. The upper level ridge situated over central Nebraska will slowly move eastward overnight. Areas under the ridge such as southwest and central Nebraska will remain capped through the afternoon and evening so storm development will be lacking until late tonight. There will be sufficient moisture available across the area with dewpoints in the mid to upper 60s. The upper level trof continues to push eastward with areas across far NW Sandhills possibly seeing storm development as early as late afternoon/early evening for this area. Across NW Sandhills will be the best opportunity to see severe weather as well, however storms are expected to be elevated with the main hazard being hail. CAPE values will be around 2000 to 2500 J/kg. There is also the potential for heavy rainfall across NW Sandhills as there is the potential for training of storms in this area. Overnight the LLJ will strengthen and will help with shower and thunderstorm chances increasing across western and southwest Nebraska spreading eastward overnight and becoming widespread. The slow progression of showers and storms could lead to some areas seeing half an inch to around an inch of rainfall across central and north central Nebraska as well. Precipitation will continue through Thursday, which could affect daytime highs. Did keep temperatures warmer in the west where, precipitation will end earlier and the area will see mostly sunny skies. Across north central and central Nebraska did keep temperatures cooler with highs only in the upper 70s to near 80s as showers and thunderstorms are expected to linger through the morning. A cold front will push through the area on Thursday and could have the potential to see more convection re-develop in the late afternoon/evening, however it looks to mainly be the far eastern portion of the forecast area where re-development may occur. Potential for severe weather will be low, but nonetheless there is a marginal risk. .LONG TERM...(Friday through Wednesday) Issued at 400 PM CDT Wed Sep 1 2021 Another SW trof will move into the area on Thursday with the potential for scattered showers and thunderstorms in the afternoon and evening. The best chance for storms will be across western Nebraska. After Friday, rain chances diminish for the next several days with a dry weekend expected. An upper level High develops across the southwest CONUS with northwest flow aloft across the central CONUS. High Pressure begins to slowly spread eastward with western Nebraska on the fringes and temperatures expected to warm up Sunday and Monday into the upper 80s to low 90s for western and southwest Nebraska. Slightly cooler temperatures will remain across north central Nebraska where cooler air will infiltrate the central and eastern portions of the state. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1228 AM CDT Thu Sep 2 2021 Widespread convection is occurring immediately west of a LBF to VTN line. While storm motion is generally north-northeast, the overall band of activity is slowly shifting east and will lead to impacts at both terminals shortly. Pockets of heavier rain have led to brief period of IFR conditions with generally low-end VFR and MVFR conditions noted across the area. Have decided to cover any IFR conditions with a TEMPO group at both terminals for now and in the predawn hours only. Strong winds aloft will lead to LLWS at both terminals as well until surface winds increase shortly after sunrise Thursday. Rain chances will remain prevalent through at least midday Thursday with periodic breaks, however, confidence in precise timing is low at this time therefore will defer to later forecasts to hone in on this. Will need to monitor potential for late afternoon redevelopment of strong convection, but model guidance varies on this threat so will leave out for now. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...NMJ
Hazardous weather outlook, Sep 1, 3:16 PM MDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 416 PM CDT Wed Sep 1 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-022130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 416 PM CDT Wed Sep 1 2021 /316 PM MDT Wed Sep 1 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to develop across the panhandle this evening and transition northeast and east into western Nebraska overnight. Some storms may be severe this evening with large hail and localized heavy rain which may lead to flooding. The greatest threat for severe storms is west of a line from Springview to Chappell. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Showers and storms will continue Thursday across much of the area, slowly tapering from west to east. A few storms may become strong across central Nebraska during the afternoon and evening hours. Heavy rain is possible as well and may lead to flooding, especially east of highway 83 from North Platte to Valentine. The next round of thunderstorms moves in late Friday, starting with the panhandle, then expanding to the rest of the forecast area overnight. At this time, there is a marginal threat for severe storms in the eastern Nebraska Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 1, 9:27 PM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
927 PM MDT Wed Sep 1 2021
NEZ004-022-020400-
Sheridan NE-Garden NE-
927 PM MDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of north central Garden
and southeastern Sheridan Counties through 1000 PM MDT...
At 927 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Ellsworth to 12 miles
northeast of Crescent Lake National Wildlife Refuge. Movement was
north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Watson Lake, Billys Lake, Wolf Hill, Finnegan Lake, Jerry
Lake, Britton Lake, Kennedy Lake, Wild Horse Flats and Argo Hill.
This includes Highway 2 between mile markers 118 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4267 10209 4205 10205 4175 10224 4236 10234
TIME...MOT...LOC 0327Z 190DEG 31KT 4220 10228 4184 10222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, Sep 1, 9:42 PM MDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
942 PM MDT Wed Sep 1 2021
NEZ022-035-020400-
Arthur NE-Garden NE-
942 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of western Arthur and
east central Garden Counties through 1000 PM MDT...
At 942 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Lewellen, or 16 miles southwest of Arthur, moving
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arthur, Velma, Haythorn Lake, Jensen Lake and McKeag.
This includes the following highways...
Highway 61 between mile markers 115 and 127.
Highway 92 near mile marker 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4140 10178 4140 10206 4145 10212 4170 10183
4154 10159
TIME...MOT...LOC 0342Z 223DEG 31KT 4145 10197
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, Sep 1, 9:55 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
955 PM MDT Wed Sep 1 2021
NEZ004-094-020500-
Sheridan NE-Western Cherry NE-
955 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of southwestern Cherry
and southeastern Sheridan Counties through 1100 PM MDT...
At 955 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Ashby, or 36 miles southeast of Rushville, moving
north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watson Lake, Highway 61 crossing the Snake River, Big Hill, Dipping
Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill, Indian Hill,
Intersection of Highway 61 and Survey Valley Road, Rock Hill and
Mother Lake.
This includes Highway 61 between mile markers 172 and 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4210 10177 4210 10221 4278 10220 4261 10146
TIME...MOT...LOC 0355Z 202DEG 27KT 4227 10206
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, Sep 1, 9:59 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
959 PM MDT Wed Sep 1 2021
NEZ023-035-020500-
Grant NE-Arthur NE-
959 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Arthur and Grant
Counties through 1100 PM MDT...
At 959 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Arthur, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arthur, Hyannis, Whitman, Haythorn Lake, Duluth, Lena, Sand Puddin
Lake, Cogill Lake, McKeag, Calora, Jensen Lake, Green Lake, Three
Mile Lake, Velma, Pratt Lake and Spring Valley Lake.
This includes the following highways...
Highway 2 between mile markers 143 and 163.
Highway 61 between mile markers 112 and 163.
Highway 92 between mile markers 165 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4141 10196 4176 10198 4207 10178 4205 10144
4142 10144
TIME...MOT...LOC 0359Z 204DEG 31KT 4160 10192
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, Sep 1, 10:42 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
1042 PM MDT Wed Sep 1 2021
NEZ022-057-020500-
Garden NE-Keith NE-
1042 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northwestern Keith
and southeastern Garden Counties through 1100 PM MDT...
At 1041 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lewellen, or 14 miles east of Oshkosh, moving north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground,
Ruthon, Belmar, Clear Creek State Wildlife Management Area, Bluewater
Battlefield State Historical Park and Otter Creek Campground.
This includes Highway 92 between mile markers 115 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4120 10189 4134 10229 4164 10201 4139 10200
4139 10175
TIME...MOT...LOC 0441Z 197DEG 29KT 4136 10208
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, Sep 1, 11:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1145 PM MDT Wed Sep 1 2021
NEZ035-020630-
Arthur NE-
1145 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Arthur County
through 1230 AM MDT...
At 1144 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Arthur, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arthur, Sand Puddin Lake, Velma, Haythorn Lake, Jensen Lake and
McKeag.
This includes the following highways...
Highway 61 between mile markers 111 and 136.
Highway 92 between mile markers 165 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4173 10173 4174 10158 4140 10145 4140 10189
4149 10197 4166 10197
TIME...MOT...LOC 0544Z 246DEG 17KT 4148 10184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 28 min |
| Sep 1, 6:38 PM MDT | Special Weather Statement | LBF | Sheridan | 52 min |
| Sep 1, 7:21 PM MDT | Special Weather Statement | LBF | Sheridan | 54 min |
| Sep 1, 7:48 PM MDT | Special Weather Statement | LBF | Hayes | 42 min |
| Sep 1, 8:30 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Sep 1, 9:08 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Sep 1, 9:13 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Sep 1, 9:27 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Sep 1, 9:42 PM MDT | Special Weather Statement | LBF | Arthur | 18 min |
| Sep 1, 9:46 PM MDT | Areal Flood Advisory | LBF | Cherry, Garden, Sheridan | 3 hr |
| Sep 1, 9:55 PM MDT | Special Weather Statement | LBF | Sheridan | 65 min |
| Sep 1, 9:59 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 61 min |
| Sep 1, 10:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Sep 1, 10:42 PM MDT | Special Weather Statement | LBF | Arthur | 18 min |
| Sep 1, 11:08 PM MDT | Areal Flood Advisory | LBF | Arthur, Deuel, Garden, Keith, Perkins | 3 hr |
| Sep 1, 11:59 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| Sep 2, 3:58 PM MDT | Special Weather Statement | LBF | Valley | 32 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.